Dear Sirs: am a 70 yr.old white male- have had many,many,hair transplants over the yrs.; were doing as well as expected until about (2) months ago – lack of volume, & just a general more thinning look -been using a good brand shampoos, Lanza products etc.,plus minoxidil “on occasion” – have started using Nioxin products, (2) wks ago, no results “as yet’- my medications include Xanax (hyptension), Symbicort “has corticosteroid”, (asthma), Lortab (arthritis), Testosterone shots “on occasion”
Question,is it possible one of my medications is the cause, or is there a cleansing “shampoo etc.” that may be of help. Regards
I can’t say without a more detailed history and examination. In general, testosterone shots can accelerate androgenic alopecia. The medications you listed aren’t generally known to cause hair loss, but each person will react differently to a drug, so it could be a very rare side effect. I understand that you have had hair transplants in the past, but you may also be noticing increased native (non-transplant) hair loss which occurs in men your age (senile alopecia). If you had this, it would show up in the donor area as well. I would need to examine you.